Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 29, 2010, 4:35 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2010, 4:35 PM AKDT (00:35 UTC)
- Expired
- May 29, 2010, 10:00 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWAK62 PAFC 300035 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 435 PM AKDT SAT MAY 29 2010 AKZ155-161-300600- /X.NEW.PAFC.FW.W.0007.100530T0035Z-100530T0600Z/ KUSKOKWIM DELTA-BRISTOL BAY- 435 PM AKDT SAT MAY 29 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR LOW HUMIDITY AND STRONG WIND THROUGHOUT THE BRISTOL BAY AND KUSKOKWIM DELTA ZONES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL AROUND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
3 follow-up statements
666 WWAK62 PAFC 300040 CCA RFWALU URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 438 PM AKDT SAT MAY 29 2010 AKZ155-161-300600- /X.COR.PAFC.FW.W.0007.100530T0038Z-100530T0600Z/ KUSKOKWIM DELTA-BRISTOL BAY- 438 PM AKDT SAT MAY 29 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE BRISTOL BAY AND KUSKOKWIM DELTA ZONES... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL AROUND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
232 WWAK62 PAFC 300105 CCB RFWALU URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 459 PM AKDT SAT MAY 29 2010 AKZ155-161-300630- /X.COR.PAFC.FW.W.0007.100530T0038Z-100530T0600Z/ KUSKOKWIM DELTA-BRISTOL BAY- 459 PM AKDT SAT MAY 29 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE KUSKOKWIM DELTA... ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE BRISTOL BAY ZONE... ...THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL AROUND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
126 WWAK62 PAFC 300605 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1005 PM AKDT SAT MAY 29 2010 AKZ155-161-300715- /X.EXP.PAFC.FW.W.0007.000000T0000Z-100530T0600Z/ KUSKOKWIM DELTA-BRISTOL BAY- 1005 PM AKDT SAT MAY 29 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 29, 5:00 AM AKDT, 11 hours 35 minutes earlier.
Area forecast discussion, May 29, 5:00 AM AKDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT SAT MAY 29 2010 .UPPER LEVEL ANALYSIS...THE OVERALL PATTERN THIS MORNING IS RELATIVELY UNCHANGED WITH 500MB ANTICYCLONE CENTERED OVER THE SOUTHEAST YUKON TERRITORY WITH A RIDGE EXTENDING FROM THIS CENTER OVER EASTERN ALASKA AND THE INTERIOR ALL THE WAY ACROSS THE NORTHERN BERING SEA TO EASTERN SIBERIA. A LARGE UPPER LOW CONTINUES TO MEANDER SOUTH OF THE EASTERN ALEUTIANS WITH A STRONG SHORTWAVE THAT IS IN THE PROCESS OF ROUNDING THE BASE OF THE LOW. .SURFACE ANALYSIS...A BROAD 993 MB LOW IS CENTERED UNDERNEATH THE UPPER LOW. THERE ARE TWO MAIN PRECIP BANDS ASSOCIATED WITH THIS LOW. THE FIRST CONSISTS OF THE REMNANTS OF THE ORIGINAL FRONT ASSOCIATED WITH THE LOW. THIS IS CONTINUING TO GENERATE RAIN ACROSS KODIAK ISLAND WITH SHOWERS ALSO SEEN ON RADAR ACROSS BRISTOL BAY. A SURFACE TROUGH EXTENDING SOUTHEAST FROM THE LOW CENTER IS ROTATING AROUND THE LOW IN ASSOCIATION WITH THE STRONG SHORTWAVE ALOFT AND MOISTURE ASSOCIATED WITH THIS TROUGH IS STREAMING NORTHWEST ACROSS THE AKPEN AND EASTERN ALEUTIANS. A DIRTY RIDGE LIES ALONG THE NORTH GULF COAST AHEAD OF THIS LOW WHILE ANOTHER RIDGE IS DRAPED ACROSS NORTHERN ALASKA AND EASTERN SIBERIA SOUTHWEST OVER THE WESTERN BERING SEA. IN BETWEEN THESE TWO RIDGES CAN BE FOUND THE THERMAL TROUGH CENTERED OVER THE INTERIOR. .SHORT TERM FORECAST... .SOUTHCENTRAL...THE RIDGING ALONG THE NORTH GULF COAST REMAINS IN CONTROL TODAY KEEPING ISOLATED SHOWER ACTIVITY LIMITED TO THE MOUNTAINS...PARTICULARLY ON THE NORTHERN PERIPHERY OF THE RIDGE ALONG THE ALASKA RANGE AND TALKEETNA MOUNTAINS. WITH THE SUN BREAKING OUT BY THIS AFTERNOON...EXPECT THE GRADIENT BETWEEN THE RIDGING ALONG THE COAST AND THE TROUGH INLAND TO BE DIURNALLY ENHANCED RESULTING IN GUSTY WINDS THROUGH THE USUAL CHANNELED AREAS INCLUDING TURNAGAIN ARM AND THE COPPER RIVER. MODELS ARE HINTING AT A WEAK EASTERLY WAVE THAT MOVES ACROSS THE REGION ON SUNDAY RESULTING IN MORE WIDESPREAD SHOWER ACTIVITY ACROSS SOUTHCENTRAL WITH A FEW THUNDERSTORMS ALSO POSSIBLE IN THE COPPER RIVER BASIN AND SUSITNA VALLEY. WET WEATHER WILL CONTINUE FOR KODIAK ISLAND THROUGH THE HOLIDAY WEEKEND AS THE OLD FRONTAL BOUNDARY CONTINUES TO LINGER OVER THE WESTERN GULF. .SOUTHWEST...A DRY DAY ON TAP FOR MUCH OF SOUTHWESTERN ALASKA AS EASTERLY FLOW CONTINUES...THOUGH CONDITIONS WILL REMAIN CLOUDY AS THERE IS AMPLE MID LEVEL MOISTURE ADVECTING ACROSS THE AREA. THE EXCEPTION WILL BE SOUTH OF KING SALMON WHERE ISOLATED SHOWERS IN ASSOCIATION WITH THE OLD FRONTAL BOUNDARY CAN BE EXPECTED. EXPECT MUCH OF THE SAME ON SUNDAY THOUGH A FEW SHOWERS OR A THUNDERSTORM MAY DRIFT ACROSS THE ALASKA RANGE AND INTO THE KUSKOKWIM VALLEY LATE IN THE DAY. MONDAY SHOULD BE MORE ACTIVE IN TERMS OF SHOWER AND THUNDERSTORM ACTIVITY AS THE THERMAL TROUGH DROPS SOUTH AND WEST INTO THE KUKSOKWIM VALLEY AND DELTA. .BERING SEA AND ALEUTIANS...THE AKPEN AND EASTERN ALEUTIANS WILL CONTINUE TO EXPERIENCE PERIODS OF RAIN WITH SHOWERS FARTHER WEST ALONG THE ALEUTIANS AS MULTIPLE SHORTWAVES ROTATE AROUND THE MAIN LOW AS IT DRIFTS EAST. CONDITIONS DON'T START TO IMPROVE UNTIL TUESDAY WHEN FLOW TURNS NORTHERLY. .LONG TERM FORECAST...MODELS ALL AGREE ON GRADUALLY PROPAGATING THE LOW SOUTH OF THE AKPEN INTO THE GULF OF ALASKA BY MONDAY EVENING BUT THEY DIFFER SIGNIFICANTLY IN THE DETAILS OF HOW THIS EVOLVES. THE GFS AND NAM FAVOR A SOLUTION THAT BRINGS A STRONG LOW UP FROM THE MID LATITUDES THAT WRAPS INTO THE MAIN LOW IN THE GULF. THE ECMWF HAS A SOMEWHAT SIMILAR IDEA BUT WITH A MUCH WEAKER SECONDARY LOW. EITHER WAY THE COMING WEEK SHOULD BE WET FOR MOST OF THE GULF COAST WITH WIDESPREAD SHOWER ACTIVITY INLAND. TEMPERATURES ACROSS MUCH OF SOUTHCENTRAL SHOULD COOL OFF BY AROUND 5-10 DEGREES OWING TO THE EXPECTED INCREASE IN CLOUD COVER AND ADVECTION OF THE COOLER MARITIME AIRMASS ACROSS THE REGION. A COOLING TREND WILL ALSO BE NOTED ACROSS WESTERN ALASKA AS A SHARP UPPER TROUGH DROPS INTO THE REGION FROM THE NORTHWEST SWINGING AN ARCTIC FRONT ACROSS THE Y-K DELTA LATE TUESDAY INTO WEDNESDAY. THIS NORTHERLY FLOW ACROSS WESTERN ALASKA AND THE EASTERN BERING SEA WILL CONTINUE THROUGH THE REST OF THE WEEK...RESULTING IN COLDER AND DRIER WEATHER GENERALLY. HIGH PRESSURE SLIDES SOUTH ACROSS THE WESTERN BERING THROUGH THE WEEK WITH QUIET WEATHER ACROSS THE CENTRAL AND WESTERN ALEUTIANS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. WOOD MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:00 AM AKDT | Small Craft Advisory | AFC | 50 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.